Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 16, NWS Paducah, KY

April 23, 201110 counties in Illinois; Perry County, Missouri

NWS Paducah, KY issued this flash flood warning at Apr 23, 2011, 7:14 PM CDT for 10 counties in Illinois; Perry County, Missouri. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 7:14 PM CDT (00:14 UTC)
Expired
Apr 24, 2011, 5:15 AM CDT
In force
10 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Perry County, MO

The radar

The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 8:40 PM CDTFLASH FLOODHerrin, IL4 TO 5 INTERSECTIONS WITH AT LEAST A FOOT OF WATER OVER THEM.
Apr 23, 9:20 PM CDTFLASH FLOODWest Frankfort, ILFLOODING UP TO DOORS ON CARS ON MCCLELLAN STREET NEAR HIGH SCHOOL AND HIGHWAY 37 AT ST. LOUIS STREET.
Apr 23, 10:34 PM CDTFLASH FLOODPinckneyville, IL2 TO 3 INCHES OF WATER ON HIGHWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 86 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WGUS53 KPAH 240014
FFWPAH
ILC047-055-065-077-081-145-185-191-193-199-MOC157-240615-
/O.NEW.KPAH.FF.W.0016.110424T0014Z-110424T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
  HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
  PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
  WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
  EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
  WABASH COUNTY IN SOUTHEAST ILLINOIS...
  WHITE COUNTY IN SOUTHEAST ILLINOIS...
  PERRY COUNTY IN SOUTHEAST MISSOURI...
  JACKSON COUNTY IN SOUTHERN ILLINOIS...
  WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 115 AM CDT SUNDAY.

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM MULTIPLE THUNDERSTORMS OVER PARTS OF THE WARNED    
  AREA...OR WILL SOON MOVE INTO PARTS OF THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE...
  GRAND TOWER...
  ALTENBURG...
  AVA...
  MURPHYSBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
      3811 8802 3808 8796 3793 8807 3790 8803
      3791 8870 3761 8872 3760 9015 3788 8993
      3791 8986 3782 8969 3822 8959 3822 8915
      3847 8914 3847 8871 3861 8870

$$
3 follow-up statements
939 
WGUS73 KPAH 240347
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 PM CDT SAT APR 23 2011

ILC047-055-065-077-081-145-185-191-193-199-MOC157-240615-
/O.CON.KPAH.FF.W.0016.000000T0000Z-110424T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-HAMILTON IL-WHITE IL-
JEFFERSON IL-WABASH IL-EDWARDS IL-WAYNE IL-PERRY MO-
1047 PM CDT SAT APR 23 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
WAYNE...JEFFERSON...HAMILTON...PERRY AND FRANKLIN COUNTIES IN SOUTH
CENTRAL ILLINOIS...AND EDWARDS...WABASH AND WHITE COUNTIES IN
SOUTHEAST ILLINOIS...AND JACKSON AND WILLIAMSON COUNTIES IN SOUTHERN
ILLINOIS...AND PERRY COUNTY IN SOUTHEAST MISSOURI...

AT 1035 PM CDT...RADAR INDICATED THAT WIDESPREAD LIGHT TO MODERATE 
RAIN CONTINUED TO OCCUR ACROSS THE WARNED AREA...AND ANOTHER ONE TO 
TWO INCHES OF RAIN IS POSSIBLE INTO THE OVERNIGHT HOURS. IN THE PAST 
FEW HOURS...TRAINED WEATHER SPOTTERS REPORTED FLOODING OF STREETS IN 
URBAN AREAS SUCH AS WEST FRANKFORT AND HERRIN ILLINOIS. MANY CREEKS 
AND DITCHES ACROSS THE WARNED AREA WILL CONTINUE TO BE AT BANKFULL 
OR HIGHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT DRIVE 
AROUND BARRICADES!

&&

LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
      3811 8802 3808 8796 3793 8807 3790 8803
      3791 8870 3761 8872 3760 9015 3788 8993
      3791 8986 3782 8969 3822 8959 3822 8915
      3847 8914 3847 8871 3861 8870

$$
332 
WGUS53 KPAH 240615
FFWPAH
ILC047-055-065-077-081-145-185-191-193-199-MOC157-241015-
/O.EXT.KPAH.FF.W.0016.000000T0000Z-110424T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
115 AM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
  HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
  PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
  WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
  EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
  WABASH COUNTY IN SOUTHEAST ILLINOIS...
  WHITE COUNTY IN SOUTHEAST ILLINOIS...
  PERRY COUNTY IN SOUTHEAST MISSOURI...
  JACKSON COUNTY IN SOUTHERN ILLINOIS...
  WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 515 AM CDT.

* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ANOTHER AREA OF MODERATE TO HEAVY RAIN MOVING TOWARD THE WARNED    
  AREA...WHICH IS SATURATED FROM PREVIOUS RAINS.                     
  OVERNIGHT...RAINFALL RATES EXCEEDING ONE INCH AN HOUR              
  ARE POSSIBLE...ESPECIALLY SOUTH OF PERRYVILLE                      
  MISSOURI...TO BENTON...TO CARMI ILLINOIS LINE. THIS WORSEN ANY     
  ONGOING FLOODING IN THE AREA. 

* LOCATIONS IN THE WARNING INCLUDE...
  MCLEANSBORO...
  BENTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT DRIVE 
AROUND BARRICADES!

&&

LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
      3811 8802 3808 8796 3793 8807 3790 8803
      3791 8870 3761 8872 3760 9015 3788 8993
      3791 8986 3782 8969 3822 8959 3822 8915
      3847 8914 3847 8871 3861 8870

$$
013 
WGUS73 KPAH 241009
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
509 AM CDT SUN APR 24 2011

ILC047-055-065-077-081-145-185-191-193-199-MOC157-241018-
/O.EXP.KPAH.FF.W.0016.000000T0000Z-110424T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-HAMILTON IL-WHITE IL-
JEFFERSON IL-WABASH IL-EDWARDS IL-WAYNE IL-PERRY MO-
509 AM CDT SUN APR 24 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM CDT FOR WAYNE...
JEFFERSON...HAMILTON...PERRY AND FRANKLIN COUNTIES IN SOUTH CENTRAL
ILLINOIS...AND EDWARDS...WABASH AND WHITE COUNTIES IN SOUTHEAST
ILLINOIS...AND JACKSON AND WILLIAMSON COUNTIES IN SOUTHERN
ILLINOIS...AND PERRY COUNTY IN SOUTHEAST MISSOURI...

THE HEAVY RAINS THAT PROMPTED THE WARNING HAVE EXITED THE WARNED 
AREA. OFFICIALS REPORTED ONLY MINOR FLOODING IN FLOOD PRONE AREAS. 
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
      3811 8802 3808 8796 3793 8807 3790 8803
      3791 8870 3761 8872 3760 9015 3788 8993
      3791 8986 3782 8969 3822 8959 3822 8915
      3847 8914 3847 8871 3861 8870

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 6:01 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 23, 6:01 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CDT SAT APR 23 2011

.UPDATE...
WILL BE UPDATING PRODUCTS FOR NEW SEVERE WATCH OVER THE WESTERN
HALF OF THE AREA. THE SEVERE WATCH WAS ISSUED FOR THE POTENTIAL
FOR LARGE HAIL FROM THE ELEVATED STORMS WEST OF OUR AREA OVER
SOUTHERN MISSOURI. THE SURFACE AIRMASS OVER THERE IS QUITE
STABLE...AND THE STORMS ARE DEFINITELY ELEVATED. HOWEVER...IF THEY
SURVIVE TO THE MISSISSIPPI RIVER...THEY WILL ONCE AGAIN ENCOUNTER
THE SURFACE BOUNDARY AND WILL HAVE THE POTENTIAL TO BECOME
SURFACE-BASED. THE TORNADO WATCH IS THEREFORE STILL IN FORCE. WE
DO NOT WANT TO CANCEL IT AND GIVE THE IDEA THAT THE THREAT IS
COMPLETELY OVER...AND THEN HAVE A REPEAT OF THIS AFTERNOON LATER
THIS EVENING. FURTHER COORDINATION WILL DETERMINE WHAT WILL HAPPEN
TO THE TOR WATCH AT 00Z WHEN IT IS SCHEDULED TO EXPIRE. IT MAY BE
EXTENDED OR RE-ISSUED.

&&

.DISCUSSION...
HAVING TOO MUCH FUN HERE AGAIN TODAY. MAIN ISSUE BEYOND THE
CURRENT SEVERE WEATHER CONTINUES TO BE HEAVY RAIN AND FLASH
FLOODING THREAT. ALREADY HAVE SIGNIFICANT FLOODING OVER PORTIONS
OF SOUTHWEST INDIANA...AND THE 12Z GFS SEEMS TO HAVE A PRETTY GOOD
HANDLE IN KEEPING THE BOUNDARY AND FOCUS FOR THUNDERSTORMS OVER
THE QUAD STATE AT LEAST THROUGH THE DAY SUNDAY...RATHER THAN QUICKLY
SHIFTING BACK NORTH TONIGHT. THEREFORE EXTENDED THE FLASH FLOOD
WATCH THROUGH 00Z MONDAY...AND WILL WAIT TO SEE IF WE WILL GET THE
ADVERTISED BREAK SUNDAY NIGHT INTO MONDAY THAT HAS BEEN ADVERTISED
FOR THE PAST FEW DAYS OF MODEL RUNS.

THE LAST WAVE CONTINUES TO BE CONSISTENTLY FORECAST BY THE GFS AND
ECMWF TO TRACK THROUGH THE AREA WEDNESDAY. THE HEAVIEST RAINFALL
MAY FALL IN THE MONDAY NIGHT THROUGH WEDNESDAY PERIOD...AS 2 TO 3
MAJOR IMPULSES LIFT NORTHEAST THROUGH THE REGION. WE ALREADY HAVE 2
TO 5 INCHES ACCORDING TO RADAR ESTIMATES...AND MAY SEE ANOTHER 2
TO 4 INCHES THROUGH SUNDAY. THE FINAL 2 DAYS MAY BRING ANOTHER 4
TO 6 INCHES. I WOULD NOT BE SURPRISED IF A FOOT OR MORE OF
RAINFALL OCCURS OVER SOME PORTIONS OF THE AREA BEFORE IT ENDS.

THE FLOODING WILL BECOME EXTREME OVER THE NEXT 3 TO 4 DAYS...AND
THE WATCH WILL LIKELY CONTINUE TO BE EXTENDED THROUGH WEDNESDAY.

&&

.AVIATION...

THUNDER WILL LIKELY BE PREVALENT FOR THE DURATION OF THE
PERIOD...AS THE PRIMARY SURFACE FRONT STALLS OUT OVER THE REGION
FROM KCGI/KPAH TO KEVV/KOWB THROUGH THE 00Z TAF PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BALLARD-CALDWELL-
     CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
     HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Apr 23, 10:52 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1052 AM CDT SAT APR 23 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1052 AM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
TONIGHT...ALONG AND SOUTH OF A LINE FROM NEAR MARBLE HILL
MISSOURI TO NEAR EVANSVILLE INDIANA. THE PRIMARY CONCERNS WILL BE
LARGE AND DAMAGING WINDS.

HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN
THROUGH TONIGHT...AS ROUNDS OF SHOWERS AND THUNDERSTORMS PROGRESS
ALONG STATIONARY FRONTAL ZONE DRAPED ACROSS NORTHERN PORTIONS OF
THE AREA.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL PERSIST INTO THROUGH
THE WEEKEND AND INTO NEXT WEEK...AS A FRONTAL BOUNDARY REMAINS
STATIONARY ACROSS THE REGION. THE MAIN SEVERE THREAT SUNDAY
WILL BE DAMAGING WINDS AND LARGE HAIL. ALTHOUGH AN ISOLATED
TORNADO CAN NOT BE RULED OUT. SEVERE WEATHER WILL BE MOST LIKELY
DURING THE HEAT OF THE DAY AND INTO THE EVENING.

SEVERE WEATHER WILL BE MORE LIKELY LATE MONDAY AND MONDAY NIGHT
AND AGAIN TUESDAY NIGHT...AS A PAIR OF SIGNIFICANT UPPER LEVEL
STORM SYSTEMS MOVE THROUGH THE REGION. LARGE HAIL...DAMAGING
WINDS...AND TORNADOES WILL BE POSSIBLE.

HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE SUNDAY THROUGH
WEDNESDAY. FLOODING PROBLEMS WILL CONTINUE TO MOUNT WITH EACH
ROUND OF SHOWERS AND STORMS. ADDITIONAL RAINFALL TOTALS FROM
TODAY THROUGH MID WEEK ARE PROJECTED TO FOUR TO EIGHT INCHES.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND...AND WILL BE
MOST LIKELY LATE MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY.

DRS

In the hours before

Local storm report, Apr 23, 4:29 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FUNNEL CLOUD     SACRAMENTO              37.42N 87.27W
04/23/2011                   MCLEAN             KY   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BETWEEN SACRAMENTO AND ISLAND.

&&

SMITTY
Local storm report, Apr 23, 4:35 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     1 N BREMEN              37.38N 87.22W
04/23/2011                   MUHLENBERG         KY   FIRE DEPT/RESCUE

            REPORTED JUST NORTH OF TOWN.

&&

SMITTY
Local storm report, Apr 23, 4:54 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             GREENVILLE              37.21N 87.18W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

&&

SMITTY
Local storm report, Apr 23, 4:55 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BEECH CREEK             37.18N 87.06W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            NICKEL AND QUARTER SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 23, 5:04 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     LILBOURN                36.59N 89.61W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
            COLLAPSED.

&&

SMITTY
Local storm report, Apr 23, 5:05 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     NEW MADRID              36.59N 89.55W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. COUPLE OF SHEDS BLOWN OVER.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:25 PM CDTFlash Flood Warning EmergencyPAHAlexander, Johnson, Pulaski, Union12 hr
Apr 23, 10:23 PM CDTFlash Flood WarningPAHGallatin, Hardin, Pope, Saline12 hr
Apr 24, 1:30 AM CDTFlash Flood WarningPAHMassac10 hr
Apr 24, 12:02 PM CDTAreal Flood WarningPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more10 hr
Apr 24, 1:56 PM CDTFlash Flood WarningPAHAlexander, Massac, Pope, Pulaski3 hr
Apr 23, 8:29 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Stoddard31 min
Apr 23, 8:35 PM CDTSevere Thunderstorm WarningPAHButler25 min
Apr 23, 8:47 PM CDTSevere Thunderstorm WarningPAHRipley28 min
Apr 23, 8:55 PM CDTSevere Thunderstorm WarningPAHStoddard20 min
Apr 23, 9:03 PM CDTSevere Thunderstorm WarningPAHRipley27 min
Apr 23, 9:08 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard37 min
Apr 23, 11:57 PM CDTSevere Thunderstorm WarningPAHButler33 min
Apr 24, 11:11 AM CDTRiver Flood WarningPAHCarter69 hr
Apr 24, 11:14 AM CDTRiver Flood WarningPAHButler, Stoddard39 days

Nearby

Flash Flood Warnings in Illinois, 2011Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.